| Model Number |
BF-N20 |
| Medical Device Problem Code |
Contamination /Decontamination Problem (2895)
| Health Effect - Clinical Code |
Fungal Infection (2419)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device referenced in this report has not yet been received by olympus for physical evaluation (although it is anticipated).The definitive cause of the user¿s experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.This report has been submitted by the importer on mdr# 2951238-2021-00401.
Event or Problem Description
It is reported by the customer, an unspecified time after a procedure using one of their 10 bronchoscopes, preliminary findings of fungal culture specimen collected from the patient via bronchoalveolar lavage (bal) from right middle lobe (rml) of lung shows: scant growth gram positive branching rods suggestive of aerobic actinomycete (originally reported as mold).It is unknown what treatment the patient required as a result.The patient¿s current condition is unknown.The customer states that it is not known which of their 10 bronchoscopes was used in the case, as the surgery staff did not document this information in the procedure record.For this reason, the customer is requesting all 10 bronchoscopes be evaluated to determine if any of them are potentially a contributing factor to the positive patient culture.Additional details regarding the patient and event have been requested.At this time, no further details have been provided.Case with patient identifier (b)(6) reports a bf-xp60.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-n20.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-n20.Case with patient identifier (b)(6) reports a bf-3c40.Case with patient identifier (b)(6) reports a bf-xp60.The customer further reported they had been sending their scopes to (b)(4) for repair.
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause cannot be identified.This device was not returned or evaluated, though the device for patient identifier (b)(6) was evaluated where it was found that the bending section cover and glue was non-olympus, there was restriction in the forceps and brush passage due to a kink, the image focus was off, the camera switch was not working, the bending section and insertion tube were dented and non-olympus, the light guide tube was non-olympus, and the eyepiece body was discolored.Olympus will continue to monitor the field performance of this device.